Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 166, NWS Norman, OK

May 7, 2001Baylor County, Texas

NWS Norman, OK issued this severe thunderstorm warning at May 7, 2001, 4:33 AM CDT for Baylor County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 7, 2001, 4:33 AM CDT (09:33 UTC)
Expired
May 7, 2001, 5:15 AM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Baylor County, TX

What was reported inside it

TimeReportWhereRemark
May 7, 5:10 AM CDTThunderstorm Wind 52 EWestover, TX
May 7, 5:25 AM CDTThunderstorm Wind 56 EWestover, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3285 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3285 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
2.1
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WUUS54 KOUN 070935
SVROKC
TXC023-071015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
433 AM CDT MON MAY 7 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAYLOR COUNTY IN NORTHERN TEXAS

* UNTIL 515 AM CDT

* AT 433 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 
MILES SOUTHWEST OF MABELLE. THE STORM WAS NEARLY STATIONARY.

* LOCATIONS IN THE WARNING INCLUDE MABELLE...SEYMOUR AND WESTOVER

HAIL UP TO THE SIZE OF QUARTERS AND VERY HEAVY RAINFALL IS LIKELY 
WITH THIS SEVERE THUNDERSTORM.

LAT...LON 3366 9931 3348 9930 3348 9896 3368 9897

33/DLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:10 AM CDT, 23 minutes earlier.

Area forecast discussion, May 7, 4:10 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
335 AM CDT MON MAY 7 2001

TSTMS HAVE REGENERATED EARLY THIS MORNING IN THE VCNTY OF SFC BNDRY
ACRS SRN PORTIONS OF THE FA. EXPECT THIS ACTIVITY TO CONT THIS MRNG
AS BNDRY PUSHES SLOWLY SWD AND S/W MOVES EWD OUT OF THE ROCKIES.
WILL ALSO INCLUDE SOME LO POPS FOR THE NW AS AREA OF SHWRS/TSTMS
MOVING SEWD FROM THE HIGH PLAINS OF ERN CO/WRN KS MAY MAKE IT INTO
NWRN ZONES BEFORE DSPTG. FNT IS EXPECTED TO PUSH S OF THE FA LATER
TODAY WITH SFC HI PRESSURE AREA SETTLING OVER THE FA TONIGHT. WKS
SFC RDG PERSISTS OVER THE AREA TUESDAY AND TUESDAY NIGHT WITH NWLY
UPR LVL FLO DVLPG. WILL KEEP FCST DRY THROUGH WEDNESDAY. NEXT S/W
APCHS THE FA THURSDAY WITH PAC FNT EXPECTED TO MOVE INTO THE AREA.
WILL CONT WITH CURRENT TREND AND INCLUDE POPS FOR THURSDAY AND
FRIDAY WITH THIS FTR.

FCSTID = 2
OKC   73  51  76  53 /  10   0   0   0
HBR   73  49  76  53 /  10  10  10  10
SPS   75  54  78  55 /  30  10   0   0
GAG   70  45  76  51 /  20  10  10  10
PNC   72  49  75  51 /  10   0   0   0
DUA   76  53  76  54 /  30  10   0   0

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, May 6, 10:52 PM CDT, 5 hours 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1052 PM CDT SUN MAY 06 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1047 PM    6 S EDMOND                OK   1.00 INCH HAIL
05/06/01   OKLAHOMA

J
Local storm report, May 6, 11:11 PM CDT, 5 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1111 PM CDT SUN MAY 06 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0402 PM    2 NE WOODFORD             OK   TORNADO
05/06/01   CARTER                         MULTIPLE RPTS. LARGE
                                          TORNADO. LASTED APPRX 20
                                          MINUTES.0

TL
Local storm report, May 7, 4:21 AM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CDT MON MAY 07 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 AM    1 N BUFFALO SPRINGS       TX   .88 INCH HAIL
05/07/01   CLAY                           SHERIFF DEPT. REPORT

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:35 AM CDTSevere Thunderstorm WarningOUNArcher40 min
May 7, 3:51 AM CDTSevere Thunderstorm WarningOUNClay39 min
May 7, 5:18 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.